Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Aug 5, 2009, 2:29 PM MDT. It took effect at Aug 6, 2009, 11:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2009, 2:29 PM MDT (20:29 UTC)
- In effect from
- Aug 6, 2009, 11:00 AM MDT
- Expired
- Aug 6, 2009, 11:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 052029 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT WED AUG 5 2009 ...GUSTY WINDS EXPECTED FOR MOST WESTERN AND NORTHERN VALLEY AREAS... .SOUTHERLY WINDS WILL INCREASE THURSDAY AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE SOUTHERN AND WESTERN DESERT AREAS...BUT WILL ALSO IMPACT PRONE WIND BELTS ALONG THE CENTRAL AND NORTHERN WASATCH FRONT. UTZ002-003-005-015-016-019-060430- /O.NEW.KSLC.WI.Y.0015.090806T1700Z-090807T0500Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 229 PM MDT WED AUG 5 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MDT THURSDAY FOR THE NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL UTAH...SOUTHWEST UTAH...UTAHS DIXIE AND ZION NATIONAL PARK. AN UNUSUALLY STRONG AUGUST COLD FRONT WILL SWEEP ACROSS THE STATE FRIDAY NIGHT. AHEAD OF THIS FEATURE SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH THURSDAY AFTERNOON WITH GUSTS EXCEEDING 45 MPH ACROSS THE ADVISORY AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS THE VALLEY AREAS OF WESTERN AND NORTHERN UTAH...INCLUDING THE WASATCH FRONT FROM SALT LAKE NORTH THROUGH DAVIS COUNTY...AND THE GREAT SALT LAKE. TRAVELERS ON EAST WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 80 WEST OF SALT LAKE CITY AND US 6 THROUGH MILLARD COUNTY WILL BE ESPECIALLY IMPACTED. DRIVERS SHOULD PREPARE FOR THE LIKELIHOOD OF STRONG AND ERRATIC CROSSWINDS AND THE POTENTIAL FOR BLOWING DUST CAUSING LOCALLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
000 WWUS75 KSLC 060355 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 955 PM MDT WED AUG 5 2009 ...STRONG WINDS FOR MOST WESTERN VALLEYS... .SOUTHERLY WINDS WILL INCREASE THURSDAY AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE SOUTHERN AND WESTERN DESERT AREAS...BUT WILL ALSO IMPACT WIND PRONE LOCATIONS ALONG THE CENTRAL AND NORTHERN WASATCH FRONT. UTZ002-003-005-015-016-019-061400- /O.CON.KSLC.WI.Y.0015.090806T1700Z-090807T0500Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 955 PM MDT WED AUG 5 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MDT THURSDAY FOR THE WESTERN VALLEYS INCLUDING THE NORTHERN AND CENTRAL WASATCH FRONT. AN UNUSUALLY STRONG AUGUST COLD FRONT WILL SWEEP ACROSS THE STATE THURSDAY NIGHT. AHEAD OF THIS FEATURE SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH THURSDAY AFTERNOON WITH GUSTS EXCEEDING 45 MPH ACROSS THE ADVISORY AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS THE VALLEY AREAS OF WESTERN UTAH FROM ST GEORGE NORTH TO WENDOVER AS WELL AS THE CENTRAL AND NORTHERN WASATCH FRONT. THESE WINDS WILL IMPACT TRAVEL ON MAJOR ROUTES IN THESE AREAS SUCH AS I-15...I-80 AND ROUTE 6. TRAVELERS ON EAST WEST ORIENTED ROADWAYS SUCH AS I-80 IN TOOELE COUNTY AND ROUTE 6 THROUGH MILLARD COUNTY WILL BE ESPECIALLY IMPACTED. DRIVERS SHOULD PREPARE FOR THE LIKELIHOOD OF STRONG AND ERRATIC CROSSWINDS AND THE POTENTIAL FOR BLOWING DUST CAUSING LOCALLY REDUCED VISIBILITIES. WINDS ARE EXPECTED TO DIMINISH OVERNIGHT THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 061818 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1218 PM MDT THU AUG 6 2009 ...STRONG WINDS AHEAD OF A COLD FRONT FOR WESTERN UTAH... .AN UNUSUALLY STRONG COLD FRONT FOR EARLY AUGUST WILL MOVE EAST THROUGH NEVADA AND STRENGTHEN BEFORE REACHING WESTERN UTAH EARLY THIS EVENING. INCREASING SOUTHERLY WINDS ALOFT COMBINED WITH THE APPROACHING FRONT WILL PRODUCE STRONG SOUTHERLY WINDS OVER THE WESTERN VALLEYS THROUGH THIS EVENING. WINDS WILL SHIFT TO THE WEST AND GRADUALLY SUBSIDE BEHIND THE COLD FRONT. UTZ002-003-005-015-016-019-070500- /O.CON.KSLC.WI.Y.0015.000000T0000Z-090807T0500Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 1218 PM MDT THU AUG 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH SUSTAINED WINDS BETWEEN 25 TO 35 MPH. GUSTS ARE ALREADY EXCEEDING 45 MPH IN PORTIONS OF THE ADVISORY AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS THE VALLEY AREAS OF WESTERN UTAH FROM ST GEORGE NORTH THROUGH THE SALT FLATS IN NORTHWEST UTAH. THE URBAN AREAS OF THE CENTRAL AND NORTHERN WASATCH FRONT AND THE TOOELE VALLEY ARE ALSO INCLUDED IN THIS ADVISORY. STRONG WINDS WILL IMPACT TRAVEL ON MAJOR ROUTES SUCH AS I-15... I- 80 AND ROUTES 6 AND 50. TRAVELERS ON THESE AND OTHER EAST WEST ORIENTED ROADWAYS SUCH AS I-80 IN TOOELE COUNTY AND ROUTES 6 AND 50 THROUGH WEST CENTRAL UTAH WILL BE ESPECIALLY IMPACTED. DRIVERS SHOULD PREPARE FOR THE LIKELIHOOD OF STRONG AND ERRATIC CROSSWINDS AND THE POTENTIAL FOR BLOWING DUST CAUSING LOCALLY REDUCED VISIBILITIES. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 061910 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 110 PM MDT THU AUG 6 2009 ...STRONG WINDS AHEAD OF A COLD FRONT FOR WESTERN UTAH... .AN UNUSUALLY STRONG COLD FRONT FOR EARLY AUGUST WILL MOVE EAST THROUGH NEVADA AND STRENGTHEN BEFORE REACHING WESTERN UTAH EARLY THIS EVENING. INCREASING SOUTHERLY WINDS ALOFT COMBINED WITH THE APPROACHING FRONT WILL PRODUCE STRONG SOUTHERLY WINDS OVER THE WESTERN VALLEYS THROUGH THIS EVENING. WINDS WILL SHIFT TO THE WEST AND GRADUALLY SUBSIDE BEHIND THE COLD FRONT. UTZ005-070500- /O.UPG.KSLC.WI.Y.0015.000000T0000Z-090807T0500Z/ /O.NEW.KSLC.HW.W.0003.090806T1910Z-090807T0500Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 110 PM MDT THU AUG 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON ACROSS THE GREAT SALT LAKE DESERT AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR THROUGH THIS EVENING. STRONG WINDS WILL IMPACT TRAVEL ON INTERSTATE 80 IN TOOELE COUNTY. DRIVERS SHOULD PREPARE FOR THE LIKELIHOOD OF STRONG AND ERRATIC CROSSWINDS AND THE POTENTIAL FOR BLOWING DUST CAUSING LOCALLY REDUCED VISIBILITIES. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ002-003-015-016-019-070500- /O.CON.KSLC.WI.Y.0015.000000T0000Z-090807T0500Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- 110 PM MDT THU AUG 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH SUSTAINED WINDS BETWEEN 25 TO 35 MPH. GUSTS ARE ALREADY EXCEEDING 45 MPH IN PORTIONS OF THE ADVISORY AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS THE VALLEY AREAS OF WESTERN UTAH FROM ST GEORGE NORTH THROUGH THE SALT FLATS IN NORTHWEST UTAH. THE URBAN AREAS OF THE CENTRAL AND NORTHERN WASATCH FRONT AND THE TOOELE VALLEY ARE ALSO INCLUDED IN THIS ADVISORY. STRONG WINDS WILL IMPACT TRAVEL ON MAJOR HIGHWAYS OVER THE ADVISORY AREA. TRAVELERS ON EAST WEST ORIENTED ROADWAYS SUCH AS ROUTES 6 AND 50 THROUGH WEST CENTRAL UTAH WILL BE ESPECIALLY IMPACTED. DRIVERS SHOULD PREPARE FOR THE LIKELIHOOD OF STRONG AND ERRATIC CROSSWINDS AND THE POTENTIAL FOR BLOWING DUST CAUSING LOCALLY REDUCED VISIBILITIES. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 062110 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 PM MDT THU AUG 6 2009 ...STRONG WINDS AHEAD OF A COLD FRONT FOR WESTERN UTAH... .AN UNUSUALLY STRONG COLD FRONT FOR EARLY AUGUST WILL MOVE EAST THROUGH NEVADA AND STRENGTHEN BEFORE REACHING WESTERN UTAH EARLY THIS EVENING. INCREASING SOUTHERLY WINDS ALOFT COMBINED WITH THE APPROACHING FRONT WILL PRODUCE STRONG SOUTHERLY WINDS OVER THE WESTERN VALLEYS THROUGH THIS EVENING. WINDS WILL SHIFT TO THE WEST AND GRADUALLY SUBSIDE BEHIND THE COLD FRONT. UTZ003-070500- /O.UPG.KSLC.WI.Y.0015.000000T0000Z-090807T0500Z/ /O.EXA.KSLC.HW.W.0003.000000T0000Z-090807T0500Z/ SALT LAKE AND TOOELE VALLEYS- 310 PM MDT THU AUG 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AND THIS EVENING IN WIND- PRONE PORTIONS OF THE SALT LAKE AND TOOELE VALLEYS AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR IN THESE AREAS THROUGH THIS EVENING. STRONG WINDS WILL IMPACT TRAVEL ON INTERSTATE 80 IN TOOELE COUNTY AND ALONG INTERSTATE 15 NEAR POINT OF THE MOUNTAIN. DRIVERS SHOULD PREPARE FOR THE LIKELIHOOD OF STRONG AND ERRATIC CROSSWINDS AND THE POTENTIAL FOR BLOWING DUST CAUSING LOCALLY REDUCED VISIBILITIES. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ005-070500- /O.CON.KSLC.HW.W.0003.000000T0000Z-090807T0500Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 310 PM MDT THU AUG 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AND THIS EVENING ACROSS THE GREAT SALT LAKE DESERT AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR THROUGH THIS EVENING. STRONG WINDS WILL IMPACT TRAVEL ON INTERSTATE 80 IN TOOELE COUNTY. DRIVERS SHOULD PREPARE FOR THE LIKELIHOOD OF STRONG AND ERRATIC CROSSWINDS AND THE POTENTIAL FOR BLOWING DUST CAUSING LOCALLY REDUCED VISIBILITIES. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ014-070500- /O.EXA.KSLC.WI.Y.0015.000000T0000Z-090807T0500Z/ SANPETE/SEVIER VALLEYS- 310 PM MDT THU AUG 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AND THIS EVENING OVER THE SEVIER VALLEY WITH SUSTAINED WINDS BETWEEN 25 TO 35 MPH. GUSTS ARE ALREADY EXCEEDING 45 MPH IN PORTIONS OF THE ADVISORY AREA. STRONG WINDS WILL IMPACT TRAVEL ALONG INTERSTATE 70 NEAR THE CITIES OF RICHFIELD AND SALINA. DRIVERS SHOULD PREPARE FOR THE LIKELIHOOD OF STRONG AND ERRATIC CROSSWINDS AND THE POTENTIAL FOR BLOWING DUST CAUSING LOCALLY REDUCED VISIBILITIES. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ002-015-016-019-070500- /O.CON.KSLC.WI.Y.0015.000000T0000Z-090807T0500Z/ NORTHERN WASATCH FRONT-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- 310 PM MDT THU AUG 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AND THIS EVENING WITH SUSTAINED WINDS BETWEEN 25 TO 35 MPH. GUSTS ARE ALREADY EXCEEDING 45 MPH IN PORTIONS OF THE ADVISORY AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS THE VALLEY AREAS OF WESTERN UTAH FROM ST GEORGE NORTH THROUGH THE SALT FLATS IN NORTHWEST UTAH. THE NORTHERN WASATCH FRONT IS ALSO INCLUDED IN THIS ADVISORY. STRONG WINDS WILL IMPACT TRAVEL ON MAJOR HIGHWAYS OVER THE ADVISORY AREA. TRAVELERS ON EAST WEST ORIENTED ROADWAYS SUCH AS ROUTES 6 AND 50 THROUGH WEST CENTRAL UTAH WILL BE ESPECIALLY IMPACTED. DRIVERS SHOULD PREPARE FOR THE LIKELIHOOD OF STRONG AND ERRATIC CROSSWINDS AND THE POTENTIAL FOR BLOWING DUST CAUSING LOCALLY REDUCED VISIBILITIES. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 070455 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1055 PM MDT THU AUG 6 2009 UTZ003-005-070600- /O.EXP.KSLC.HW.W.0003.000000T0000Z-090807T0500Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- 1055 PM MDT THU AUG 6 2009 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING FOR THE SALT LAKE AND TOOELE VALLEYS AND GREAT SALT LAKE DESERT. NORTHWEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. $$ UTZ002-014>016-019-070600- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-090807T0500Z/ NORTHERN WASATCH FRONT-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 1055 PM MDT THU AUG 6 2009 ...WIND ADVISORY WILL EXPIRE AT 11 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM MDT THIS EVENING FOR THE NORTHERN WASATCH FRONT...SANPETE AND SEVIER VALLEYS...WEST CENTRAL AND SOUTHWEST UTAH AND UTAHS DIXIE. WINDS WILL DIMINISH OVERNIGHT. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Aug 5, 10:24 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 5, 10:24 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1024 AM MDT WED AUG 5 2009
.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST THIS
MORNING WILL MOVE INLAND EARLY THURSDAY. DEEP SOUTHERLY FLOW
AHEAD OF THE APPROACHING LOW WILL DRAW MOISTURE INTO UTAH AND
PRODUCE STRONG SOUTHERLY SURFACE WINDS TODAY THROUGH THURSDAY. COOLER
TEMPERATURES WILL SPREAD ACROSS THE STATE FRIDAY THROUGH SATURDAY.
&&
.DISCUSSION...LITTLE CHANGE IN THE LARGE SCALE PATTERN IN THE LAST
SEVERAL DAYS AS HIGH PRESSURE REMAINS CENTERED OVER NEW
MEXICO...AND THE CLOSED LOW CONTINUES TO SPIN OFF THE PACIFIC
COAST. REGIONAL WATER VAPOR LOOP DOES REFLECT THE UPPER LOW MAKING A
SLIGHT JOG ONSHORE THIS MORNING...THUS BEGINNING ITS SLOW
PROGRESSION EASTWARD THROUGH THE GREAT BASIN OVER THE NEXT TWO AND
A HALF DAYS.
DEEP SOUTHWESTERLY FLOW REMAINS IN PLACE ACROSS THE
FORECAST REGION AND HAS FINALLY STARTED TAPPING INTO PLUME OF
MOISTURE THAT THUS FAR THIS WEEK HAS REMAINED PINNED TO THE HIGH
WELL SOUTH OF THE STATE. GOES PWAT ESTIMATES IDENTIFY A REGION OF
NEAR 1 INCH VALUES ROUNDING THE WESTERN EDGE OF THE HIGH POISED
TO SURGE INTO SOUTHWESTERN UTAH LATER THIS MORNING...AND
POTENTIALLY NORTHERN UTAH BY LATE THIS AFTERNOON AND EVENING. A
FINE LINE EXISTS BETWEEN DRY/MOIST ALONG THE UTAH/NEVADA
BORDER...BUT 12Z NAM/GFS BOTH SPARK CONVECTIVE DEVELOPMENT AS FAR
NORTH AS THE NORTHWEST DESERTS/WASATCH FRONT THROUGH THIS EVENING
COINCIDENT WITH THIS SURGE. THAT SAID...BONE DRY LOW LEVELS COMBINED
WITH INCREASING SOUTHERLY FLOW BOTH AT THE SURFACE AND ALOFT ALL
POINT TOWARDS MICROBURST WIND POTENTIAL WITH ANY BUILDUPS THAT DO
OCCUR THROUGH THIS EVENING. 12Z KSLC SOUNDING SHOWS A PRONOUNCED
INVERTED V SIGNATURE AS EXPECTED AND HAS TRENDED UP IN MOISTURE
OVER THE LAST 12 HOURS WITH .72 INCHES LOCALLY...SUPPORTING THIS
THREAT.
ON A BROADER SCALE...DRY SOUTHERLY WINDS WILL CONTINUE TO RAMP UP
THROUGH THURSDAY AHEAD OF AN ABNORMALLY STRONG AUGUST COLD FRONT.
SEVERE FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AS A
RESULT...STARTING OVER WESTERN UTAH THIS AFTERNOON AND SPREADING
EAST ACROSS MUCH OF THE STATE THROUGH THURSDAY. REFER TO LATEST FIRE
WEATHER PRODUCTS FOR MORE DETAIL ON THIS THREAT. ADDITIONALLY...WIND
SPEEDS WILL LIKELY RAMP UP ENOUGH ON THURSDAY TO WARRANT ADVISORY
HEADLINES ACROSS AT LEAST THE PRONE SOUTHERLY WIND ALLEYS ACROSS
THE WESTERN PORTIONS OF THE STATE. WILL BE MONITORING THIS THREAT
IN LATER SHIFTS. DUE TO THE BREADTH AND STRENGTH OF THIS WIND
EVENT...AIR SHOULD BECOME INCREASINGLY HAZY THROUGH THURSDAY DUE
TO BLOWING DUST PACKED AHEAD OF THE COLD FRONT. COLD FRONTAL PASSAGE
THURSDAY EVENING SHOULD SCOUR MUCH OF THIS OUT WEST TO EAST WHILE
KNOCKING TEMPS DOWN BY 15 DEGREES AT LEAST FOR FRIDAY.
UPDATED TO CHANGE WORDING TO THUNDERSTORM COVERAGE IN THIS
MORNINGS PACKAGE...OTHERWISE NO CHANGES MADE NOR PLANNED AT THIS
TIME. PREVIOUS DISCUSSION FOLLOWS.....
THE COASTAL CA UPPER LOW STILL ON TRACK TO MOVE EAST INTO NRN CA
LATE TONIGHT...THEN EAST INTO THE WRN GREAT BASIN TONIGHT. FROM
THERE THE UPPER LOW WILL SLOWLY WIND DOWN AS IT LIFTS E-NE ACROSS
THE NRN GREAT BASIN/NRN ROCKIES FRIDAY THROUGH FRIDAY NIGHT. THE
ASSOCIATED SURFACE FRONT IS AGAIN RUNNING WELL AHEAD OF THE UPPER
LOW IN THE MODEL GUIDANCE FROM THE 00Z RUN. THE FRONT IS NOW
SCHEDULED TO CROSS WRN/NRN UTAH THURSDAY EVENING...WITH THE
REMNANT OF THE UPPER LOW FOLLOWING FRIDAY. LIMITED MOISTURE AND
MARGINAL BAROCLINIC STRUCTURE NOTWITHSTANDING...COULD STILL SEE
THIS SYSTEM PRODUCING AT LEAST SCATTERED CONVECTIVE PRECIP ACROSS
THE NRN THIRD OF THE STATE FRIDAY THROUGH EARLY FRIDAY. DECENT
DYNAMIC LIFT AND DEEP LAYER UNSEASONABLY COLD AIR ALOFT SUGGEST
THAT THIS SYSTEM COULD PRODUCE RESPECTABLE UPWARD MOTIONS TO
OVERCOME THE LIMITED MOISTURE AND PRODUCE PRECIP. WILL KEEP POPS
UP NORTH IN THE FORECAST...WITH SCATTERED COVERAGE POSSIBLE.
A TRAILING SECONDARY SHORTWAVE COULD KEEP SOME PRECIP GOING OVER
THE FAR NORTH SATURDAY. TEMPERATURES STATEWIDE WILL BE NOTICEABLY
COOLER...ESPECIALLY UP NORTH WHERE READINGS WILL BE AROUND 5-15
DEGREES BELOW NORMAL FOR EARLY AUGUST. BUILDING HEIGHTS
SUNDAY/MONDAY WILL BRINGS TEMPS BACK UP AND FORCE ANY LINGERING
PRECIP NORTH OF THE STATE.
THE LATEST VERSIONS OF THE ECMWF AND GFS DO DIFFER TOWARDS THE
MIDDLE OF NEXT WEEK. THE GFS BRINGS A PROGRESSIVE AND ENERGETIC
TROUGH THROUGH SRN CANADA/NRN ROCKIES...WHILE THE ECMWF HOLDS THE
TROUGH BACK OFF THE PACIFIC NW/BRITCOL COAST. INCLINED TO THINK IN
EARLY AUGUST THAT HIGHER HEIGHTS WILL PREVAIL OVER THE INTERIOR
WEST...WHICH WOULD KEEP THE TROUGH EITHER BACK NEAR THE COAST LIKE
THE ECMWF SOLUTION...OR WOULD FORCE THE WESTERLY MUCH FURTHER TO
OUR NORTH. IN EITHER CASE WILL KEEP TEMPS SEASONALLY WARM WITH
LITTLE THREAT FOR PRECIP LATE IN THE EXTENDED FORECAST PERIOD.
&&
.AVIATION...INCREASING SOUTHERLY WINDS ARE EXPECTED AT KSLC TODAY.
ANTICIPATE ONLY A 30 PERCENT CHANCE OF A LATE WIND SWITCH TO
NORTHWEST DURING PEAK HEATING HOURS BETWEEN 21-23Z...OTHERWISE
SOUTH WINDS WILL PREVAIL. ADDITIONALLY...A 20 PERCENT CHANCE EXISTS THAT
FAST MOVING THUNDERSTORMS WILL BRING ERRATIC MICROBURST WIND GUSTS
BETWEEN 22-03Z TODAY/TONIGHT.
&&
.FIRE WEATHER...AN UNUSUALLY DEEP STORM SYSTEM FOR THIS TIME OF
YEAR CURRENTLY OFF THE CALIFORNIA COAST WILL MOVE INLAND TONIGHT AND
TRACK ACROSS THE INTERMOUNTAIN WEST THROUGH FRIDAY. WIDESPREAD
SEVERE FIRE WEATHER CONDITIONS ARE FORECAST DURING THIS TIME PERIOD.
PLEASE REFERENCE WARNINGS AND WATCHES FOR DETAILED INFORMATION FOR
YOUR AREA.
SOUTHERLY WINDS WILL BEGIN TO INCREASE ACROSS WESTERN UTAH TODAY.
WHEN COMBINED WITH THE POOR HUMIDITY RECOVERY SEEN
OVERNIGHT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON. THERE WILL ALSO BE A THREAT OF DRY LIGHTNING THIS
AFTERNOON AND EVENING AS ISOLATED THUNDERSTORMS DEVELOP ACROSS
NORTHERN AND WESTERN UTAH...WITH SCATTERED ACTIVITY ACROSS THE
HIGHER TERRAIN OF SOUTHERN AND CENTRAL UTAH.
POOR MOISTURE RECOVERY IS ANTICIPATED TONIGHT AS WINDS INCREASE OUT
OF THE SOUTH.
VERY GUSTY SOUTHERLY WINDS CAN BE EXPECTED TOMORROW AS THE COLD
FRONT CROSSES NEVADA. DRYING AHEAD OF THIS FEATURE SHOULD LIMIT DRY
THUNDERSTORM ACTIVITY TO THE HIGHER TERRAIN AND ACROSS PORTIONS OF
NORTHERN UTAH NEAR THE NEVADA AND IDAHO STATE LINES. PROLONGED AND
WIDESPREAD SEVERE FIRE CONDITIONS ARE EXPECTED.
WITH THE COLD FRONT MOVING ACROSS NORTHERN UTAH THURSDAY
NIGHT...BETTER HUMIDITY RECOVERY IS ANTICIPATED. HOWEVER...MOISTURE
RECOVERY WILL REMAIN POOR ACROSS MUCH OF SOUTHERN AND CENTRAL UTAH
WITH GUSTY SOUTHERLY WINDS AHEAD OF THE COLD FRONT.
COOLER CONDITIONS ARE EXPECTED FRIDAY AS THE TROUGH REACHES THE
EASTERN GREAT BASIN. SCATTERED ORGANIZED THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN UTAH. HOWEVER...ACROSS SOUTHERN AND EASTERN
UTAH...DRY AND WINDY CONDITIONS ARE EXPECTED TO CONTINUE.
MOISTURE RECOVERY WILL BECOME A LOT MORE EFFICIENT FRIDAY NIGHT
ACROSS NORTHERN AND CENTRAL UTAH...BUT LAG ACROSS SOUTHERN UTAH.
WINDS WILL NOT BE AS GUSTY AS THURSDAY NIGHT...THOUGH LOCALLY GUSTY
SOUTHWEST WINDS WILL BE POSSIBLE ACROSS SOUTHERN UTAH.
RELATIVELY COOL CONDITIONS WITH A DRYING TREND IS EXPECTED SATURDAY.
ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS NORTHERN UTAH
DURING THE AFTERNOON AND EVENING. WEST NORTHWEST WINDS WILL BEGIN TO
DIMINISH AS HIGH PRESSURE BUILDS INTO THE REGION.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TODAY TO 3 AM FRIDAY FOR FIRE
WEATHER ZONES 439...440...435...420...423...434...
FIRE WEATHER WATCH FROM 3 AM FRIDAY TO 9 PM FRIDAY FOR FIRE
WEATHER ZONES 439...440...435...
RED FLAG WARNING FROM NOON THURSDAY TO 3 AM FRIDAY FOR FIRE
WEATHER ZONES 421...422...424 THROUGH 427...AND 433...
FIRE WEATHER WATCH FROM NOON THURSDAY TO 9 PM FRIDAY FOR FIRE
WEATHER ZONES 431...432...438...441...AND 445 THROUGH 449...
WY...NONE.
&&
PUBLIC/AVIATION...MERRILL/CONGER
FIRE WEATHER...ROGOWSKI
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 5, 10:42 AM MDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1042 AM MDT WED AUG 5 2009 UTZ001>016-019>021-517-518-WYZ021-061200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1042 AM MDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT INCREASING MOISTURE AHEAD OF A DEVELOPING COLD FRONT OVER CENTRAL NEVADA WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE STATE TODAY. DRY LOW LEVELS COMBINED WITH INCREASING SOUTHERLY WINDS BOTH AT THE SURFACE AND ALOFT WILL BRING A THREAT OF MICROBURST WINDS AND DRY LIGHTNING WITH THESE STORMS THIS AFTERNOON AND EVENING. ADDITIONALLY...THE INCREASING SURFACE WINDS COMBINED WITH LOW HUMIDITY VALUES WILL INCREASE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN THIRD OF THE STATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHERLY WINDS WILL CONTINUE TO INCREASE THROUGHOUT THE REGION THROUGH THURSDAY EVENING. CRITICAL FIRE WEATHER CONCERNS WILL SPREAD EASTWARD ENCOMPASSING MUCH OF THE STATE DURING THE DAY. WIND GUSTS RANGING FROM 40 TO 50 MPH WILL BE POSSIBLE ACROSS THE PRONE WIND ALLEYS OVER THE WESTERN VALLEYS JUST AHEAD OF THE FRONT THURSDAY AFTERNOON. THE COLD FRONT SCHEDULED TO CROSS NORTHERN UTAH THURSDAY NIGHT THROUGH EARLY FRIDAY WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO NORTHERN UTAH. THE FRONT WILL BE REPLACED BY SIGNIFICANTLY COOLER TEMPERATURES FRIDAY AND SATURDAY ACROSS NORTHERN AND CENTRAL UTAH. SOUTHERN UTAH WILL COOL SLIGHTLY... THOUGH READING WILL STILL BE CLOSE TO SEASONAL NORMS. HIGH PRESSURE ALOFT WILL REBOUND ACROSS THE AREA BEGINNING SUNDAY. A WARMING TREND WILL BEGIN SUNDAY...AND CONTINUE WELL INTO NEXT WEEK. MOISTURE WILL ALSO RETURN TO SOUTHERN AND CENTRAL UTAH...THOUGH ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTH LATE MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:53 AM MDT | Red Flag Warning | SLC | 60 hr | |
| Aug 5, 4:40 PM MDT | Special Weather Statement | SLC | Utah | 50 min |
| Aug 5, 5:12 PM MDT | Special Weather Statement | SLC | Wasatch | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.